Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Prescribed Lonazep, Nexito and Rispond for depression. Am diabetic and had angioplasty. Medicines correct?

Hi a friend of mine - male, 42 years old has been diagnosed with chronic depression . He has been prescribed these medicines - Lonazep, Nexito and Rispond. He also is highly diabetic and has heart problems, has had an angioplasty done 4 years ago. Is this cocktail of medicines correct, please give you opinion.. Thanks
Asked On : Thu, 28 Jun 2012
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Rispond is Risperidone. It is an atypical antipsychotic drug. Nexito is Escitalopram. It is a selective serotonin reuptake inhibitor. Lonazep is Clonazepam. It is a Benzo diazepine.

One of the side effect of Risperidone is postural hypotension (sudden fall in BP). But when combined with Escitalopram there will be an increase in BP. Since your friend has heart problems, this is not a proper combination.

As an atypical antipsychotic drug, Risperidone can cause weight gain, increase in cholesterol level. In a Diabetic, weight gain will result in loss of control of the disease. Also the increase in cholesterol level will further worsen both Diabetes and heart problems.

Although Escitalopram is the first drug of choice in chronic depression, when combined with Clonazepam it will increase the plasma levels of Clonazepam by inhibiting its metabolism. Clonazepam is more useful in anxiety rather than depression. Besides, as a Benzodiazepine, Clonazepam also causes increased appetite and weight gain.

Instead of combining these three drugs Escitalopram alone can be given for your friend. Meclobamate is better tolerated option in mild to moderate depression especially suited in elderly with cardiac problems.

I hope this is useful.
Answered: Tue, 9 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor